Affordable Access

Suicidal chloroquine poisoning: clinical course, autopsy findings, and chemical analysis.

Authors
  • Muhm, M
  • Stimpfl, T
  • Malzer, R
  • Mortinger, H
  • Binder, R
  • Vycudilik, W
  • Berzlanovich, A
  • Bauer, G
  • Laggner, A N
Type
Published Article
Journal
Journal of forensic sciences
Publication Date
Nov 01, 1996
Volume
41
Issue
6
Pages
1077–1079
Identifiers
PMID: 8914299
Source
Medline
License
Unknown

Abstract

Suicidal overdose of chloroquine is rare. We present a 14-year-old girl who was admitted to our Emergency Department after intentional ingestion of 7.5 g of chloroquine base followed by cardiac and respiratory arrest. Despite early mechanical ventilation, cardiac support, and treatment with high doses of diazepam, the patient died. Laboratory investigation indicated disseminated intravascular coagulation confirmed by petechial hemorrhages in the leptomeninges at autopsy, a finding that has not previously been described. Postmortem tissue analysis demonstrated early drug distribution to the medulla oblongata and cerebellum.

Report this publication

Statistics

Seen <100 times